Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2013, 8:20 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 8:20 PM CDT (01:20 UTC)
- Expired
- May 29, 2013, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KMKX 300120
SVRMKX
WIC021-025-300200-
/O.NEW.KMKX.SV.W.0016.130530T0120Z-130530T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 900 PM CDT
* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN
PRAIRIE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...RIO...FALL RIVER...CAMBRIA...EAST BRISTOL...OTSEGO...
DOYLESTOWN AND FRIESLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4329 8901 4316 8923 4322 8938 4358 8920
4364 8904 4363 8902
TIME...MOT...LOC 0120Z 218DEG 30KT 4324 8925
HAIL...1.50IN
WIND...60MPH
$$
COLLAR3 follow-up statements
292
WWUS53 KMKX 300131
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 PM CDT WED MAY 29 2013
WIC021-025-300200-
/O.CON.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-DANE WI-
831 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DANE AND EASTERN COLUMBIA COUNTIES UNTIL 900 PM CDT...
AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SUN PRAIRIE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLUMBUS AROUND 840 PM CDT.
FALL RIVER AROUND 845 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OTSEGO AND DOYLESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 8902 4329 8901 4320 8917 4326 8934
4358 8920 4364 8905 4363 8903
TIME...MOT...LOC 0130Z 218DEG 30KT 4331 8918
HAIL...1.50IN
WIND...60MPH
$$
MEB354
WWUS53 KMKX 300142
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT WED MAY 29 2013
WIC025-300152-
/O.CAN.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
DANE WI-
842 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DANE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
4363 8907
TIME...MOT...LOC 0142Z 216DEG 30KT 4340 8914
$$
WIC021-300200-
/O.CON.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-
842 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COLUMBIA COUNTY UNTIL 900 PM CDT...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FALL RIVER...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMBRIA AROUND 855 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FRIESLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
4363 8907
TIME...MOT...LOC 0142Z 216DEG 30KT 4340 8914
HAIL...1.00IN
WIND...60MPH
$$
MEB096
WWUS53 KMKX 300152
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT WED MAY 29 2013
WIC021-300202-
/O.EXP.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-
852 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
4363 8907
TIME...MOT...LOC 0152Z 216DEG 30KT 4347 8907
$$
MEBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:59 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 29, 3:59 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT WED MAY 29 2013 UPDATED TO ADD AVIATION AND MARINE SECTIONS .SHORT TERM... TONIGHT...FORECAST CONFIDENCE MEDIUM CONVECTION OVER SOUTHEAST MN AND CENTRAL IOWA MOVING NNE TOWARD SOUTHWEST WI THIS AFTERNOON WILL LIKELY CLIP THE NORTHWEST MKX FORECAST AREA. THUS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SAUK AND MARQUETTE COUNTIES. EXPECTING THE THUNDERSTORMS TO BE WEAKENING AS THEY REACH SOUTH CENTRAL WISCONSIN. THEY WILL BE ENCOUNTERING WEAK RIDGING AND MUCH LESS SHEAR IN SOUTHEAST WI...DESPITE DECENT CAPE. CORFIDI VECTORS SHOW A SLOW EASTWARD DRIFT OF THE STORMS FROM THE MEAN SOUTH TO NORTH FLOW. THE STRONGER STORMS WILL STAY WITH THE NOSE OF THE LOW LEVEL JET /LLJ/ WHICH POINTS INTO SOUTHEAST MN THROUGH THE EVENING. ONE MORE THING TO NOTE IS A WARM FRONT DENOTED BY A SUBTLE WIND SHIFT THAT IS NEAR THE WI/IL BORDER AT THIS TIME. THIS WILL SLOWLY MOVE NORTH LATE AFTERNOON/EVENING AND MAY BECOME THE FOCUS OF SCATTERED SHOWERS AND ISOLATED THUNDER...THUS LEFT SMALL CHANCE POPS IN THE FCST. EXPECTING PRECIP CHANCES TO DIMINISH AFTER DARK. AFTER MIDNIGHT...CONFIDENCE IN POPS BECOMES MUCH LOWER. BEST CHANCE FOR ANYTHING WOULD BE WEST OF MADISON WHERE THERE IS STRONGER 850MB MOISTURE TRANSPORT IN THE LLJ. THURSDAY...FORECAST CONFIDENCE MEDIUM. THERE ARE QUITE A FEW WHAT-IFS FOR TOMORROW REGARDING THUNDERSTORMS. THERE COULD BE ONGOING CONVECTION FROM OVERNIGHT IN PARTS OF SOUTH CENTRAL WI...OR THERE COULD JUST BE A LOT OF CLOUDS HANGING AROUND. BOTH OF THESE SCENARIOS WOULD KEEP THE AREA MORE STABLE AND LESS SUSCEPTIBLE TO SEVERE THUNDERSTORMS IN THE AFTERNOON. HOWEVER...IT IS DIFFICULT TO IGNORE THE STRONG VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB UPPER LOW SWINGING INTO EASTERN IOWA/SOUTHWEST WI THU AFTERNOON BETWEEN 21Z-03Z. THIS WOULD BE ENOUGH TO KICK OFF STRONG THUNDERSTORMS IN THE IA/WI/IL BORDER AREA IF THE SURFACE-BASED INSTABILITY PARAMETERS ARE JUST RIGHT. CIPS ANALOGS CONTINUE TO SHOW SIMILAR SYNOPTIC SETUPS HAVING A HISTORY OF PRODUCING SEVERE THUNDERSTORMS AND TORNADOES. HOWEVER...ALL IT TAKES IS ONE OR TWO DIFFERENCES TO MAKE TOMORROW BECOME A NON-EVENT. SPC KEEPS SOUTHERN WISCONSIN IN THE SLIGHT RISK FOR SEVERE WHICH IS CERTAINLY A PLAUSIBLE SCENARIO. THERE WILL BE AROUND 40 KNOTS OF BULK SHEAR AND 20-30 KNOTS LOW LEVEL SHEAR WITH DECENT TURNING. HOWEVER...CAPE WILL BE LACKING DUE TO WEAK MID LEVEL LAPSE RATES. THERE WILL BE LOW LCL HEIGHTS AS WELL. CAN/T SAY THAT THE SEVERE WEATHER WILL DIRECTLY IMPACT SOUTH CENTRAL WI...BUT IT COULD BE SOMEWHERE IN THE EASTERN IOWA/SOUTHWEST WI VICINITY. WE WILL HAVE A BETTER IDEA OF THE RISK FOR SEVERE WEATHER IN THE MORNING ONCE WE CAN ASSESS HOW ANY OVERNIGHT CONVECTION OR CLOUD DEBRIS WILL AFFECT OUR INSTABILITY LEVELS. THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM AN OCCLUDED LOW OVER NORTH DAKOTA WILL SLOWLY DRIFT ESEWD TO CENTRAL OR SRN WI BY 00Z SUN. THERE ARE AT LEAST A COUPLE PRIMARY FEATURES THAT WILL GENERATE STRONG OR SEVERE CONVECTION DURING THIS TIME. A NEGATIVE TILT UPPER TROUGH...EXTENDING FROM THE OCCLUDED LOW OVER THE DAKOTAS...WILL SWING NWD THROUGH THE UPPER MS RIVER VALLEY AND WRN GRTLKS THU NT. A MCS IS EXPECTED WITH THIS FEATURE GIVEN THE ORGANIZED LIFT...MDT WIND SHEAR...AND AT LEAST MARGINAL CAPE. 0-2 KM SRH WILL BE AROUND 200 M2/S2 AND 0-1 KM SHEAR AROUND 30 KTS...SO A LOW PROBABILITY OF TORNADOES IS FORECAST. A SHORTWAVE TROUGH AND ATTENDANT 40 KT LLJ WILL FOLLOW FROM THE SW IN THE WAKE OF THE LARGER UPPER TROUGH FOR FRI AFTERNOON AND NIGHT...WITH ANOTHER ROUND OF STRONG TO SEVERE CONVECTION. THE LOW PRESSURE AREA WILL THEN FINALLY TRACK TO CENTRAL OR SRN WI FOR SAT AFTERNOON. ENOUGH INSTABILITY WILL REMAIN ALONG WITH THE APPROACHING UPPER TROUGH AXIS TO CONTINUE THE CHANCES OF TSTORMS. .LONG TERM... SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM CHANCES OF SHOWERS WILL LINGER SAT NT AND SUN AS THE LOW AND UPPER TROUGH FINALLY PASS THROUGH THE REGION. HIGH PRESSURE TO THEN BRING PLEASANT AND DRY WX FOR MON INTO TUE. AN UPPER TROUGH AND LOW PRESSURE AREA WILL THEN MOVE ACROSS THE NRN PLAINS EARLY NEXT WEEK...REACHING THE GREAT LAKES LATE ON TUE AND INTO WED. WARM...MOIST ADVECTION WILL BRING CHANCES OF TSTORMS. && .AVIATION/00Z TAFS/... SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHWEST WISCONSIN WILL LIKELY CLIP THE DELLS AND MAYBE LONE ROCK. SOME SHOWERS COULD BRUSH MADISON...BUT BULK OF THUNDERSTORM ACTIVITY WILL STAY WEST OF THERE. A WARM FRONT MOVING UP INTO SOUTHERN WISCONSIN LATE THIS AFTERNOON MAY TRIGGER A FEW SHOWERS OR ISOLATED THUNDERSTORM...BUT NOTHING WIDESPREAD. HANDLED IT WITH VCSH IN THE TAFS AT THE MOMENT. TONIGHT THERE COULD BE MORE SHOWERS AND THUNDERSTORMS MAINLY WEST OF MADISON. MVFR VSBY/CIGS POSSIBLE ONCE AGAIN WITH THE LIGHT FLOW AND MOIST CONDITIONS. THERE IS A CHANCE FOR AFTERNOON CONVECTION AGAIN THURSDAY AFTERNOON WITH SEVERE POSSIBLE. STAY TUNED TO THE LATEST FORECAST. && .MARINE... MARINE DENSE FOG ADVISORY IN EFFECT FOR JUST PORT WASHINGTON AND NORTH THROUGH TONIGHT. VISIBLE SATELLITE IS SHOWING A QUICK NORTHWARD MOVEMENT OF THE BACK EDGE OF THE FOG AND IS CURRENTLY NORTH OF SHEBOYGAN. WILL LEAVE THE DENSE FOG ADVY IN EFFECT AT THIS TIME IN CASE THE FOG FILLS BACK INTO PARTS OF THE NSH WITH A STALLING WARM FRONT OVER CENTRAL LAKE MICHIGAN TONIGHT. PATCHY FOG WILL STILL BE POSSIBLE WITH THE WARM MOIST AIR FLOWING OVER THE COOL WATER THROUGH THURSDAY NIGHT/FRIDAY MORNING. SOUTH WINDS WILL INCREASE THURSDAY...ALTHOUGH WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...DENSE FOG ADVISORY UNTIL 7 AM CDT THURSDAY FOR LMZ643. && TONIGHT/THURSDAY AND AVIATION/MARINE...MRC THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, May 29, 3:05 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT WED MAY 29 2013 WIZ046-047-051-052-056>060-062>072-301100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE REGION. SOME OF THE STORMS COULD BE SEVERE...MAINLY OVER SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND POSSIBLY AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY NIGHT. LMZ643>646-301100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF INTERMITTENT DENSE FOG WILL REMAIN POSSIBLE...MAINLY NORTH OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HUMID AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL RESULT IN PERIODS OF DENSE FOG...ESPECIALLY NEAR AND NORTH OF PORT WASHINGTON. SOUTHERN LAKE MICHIGAN WILL BE IN THE WARM SECTOR WITH A HUMID AND UNSTABLE AIR MASS...AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE MAY BE STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND AGAIN FRIDAY AFTERNOON AND NIGHT. SOUTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MG WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 29, 6:32 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 632 PM CDT WED MAY 29 2013 WIZ056-062-063-300030- DANE-IOWA-SAUK- 632 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORMS HEADING FOR IOWA AND SAUK COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF REEDSBURG TO 23 MILES WEST OF MINERAL POINT...MOVING EAST AT 40 MPH. FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA BY 650 PM CDT... MINERAL POINT AIRPORT BY 700 PM CDT... LONE ROCK AIRPORT AND MINERAL POINT BY 705 PM CDT... GOVERNOR DODGE STATE PARK AND DODGEVILLE BY 710 PM CDT... SPRING GREEN BY 715 PM CDT... REEDSBURG BY 720 PM CDT... BLUE MOUND STATE PARK BY 725 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COLLAR
Special weather statement, May 29, 7:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 742 PM CDT WED MAY 29 2013 WIZ046-056-057-063-300145- COLUMBIA-DANE-MARQUETTE-SAUK- 742 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WISCONSIN... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WISCONSIN DELLS TO 5 MILES SOUTH OF BARABOO TO 12 MILES SOUTHWEST OF SAUK CITY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SAUK CITY AND PRAIRIE DU SAC BY 745 PM CDT... I90/94 WI RIVER BRIDGE AND LAKE WISCONSIN BY 755 PM CDT... PORTAGE AND LODI BY 805 PM CDT... POYNETTE BY 810 PM CDT... PARDEEVILLE BY 815 PM CDT... MONTELLO BY 825 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COLLAR
Local storm report, May 29, 7:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG PLAIN 43.28N 90.04W
05/29/2013 SAUK WI 911 CALL CENTER
STRUCTURAL DAMAGE IN PLAIN REPORTED FROM 911 DISPATCH.
ALSO ADDITIONAL REPORTS OF TREES DOWN ACROSS SAUK COUNTY.
&&
ETSpecial weather statement, May 29, 8:09 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 809 PM CDT WED MAY 29 2013 WIZ046-056-057-063-300215- COLUMBIA-DANE-MARQUETTE-SAUK- 809 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WISCONSIN... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF PORTAGE TO SAUK CITY...MOVING NORTHEAST AT 40 MPH. FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAKE WISCONSIN BY 825 PM CDT... I90/94 WI RIVER BRIDGE AND PORTAGE BY 830 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COLLAR
Special weather statement, May 29, 8:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 811 PM CDT WED MAY 29 2013 WIZ062-063-067-300215- DANE-IOWA-LAFAYETTE- 811 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF DARLINGTON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DARLINGTON BY 825 PM CDT... YELLOWSTONE LAKE STATE PARK BY 840 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COLLAR
Special weather statement, May 29, 8:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 814 PM CDT WED MAY 29 2013 WIZ057-058-063-300215- COLUMBIA-DANE-DODGE- 814 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORM MOVING THROUGH EASTERN DANE INTO SOUTHEAST COLUMBIA COUNTIES... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON CAPITOL SQUARE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SUN PRAIRIE AND WINDSOR BY 820 PM CDT... COLUMBUS BY 840 PM CDT... FALL RIVER BY 845 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 43 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 28 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 58 min |
| May 30, 1:48 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 42 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Green Lake | 47 min |
| May 30, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 43 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 33 min |
| May 30, 3:38 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 37 min |
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa, Lafayette | 54 min |
| May 30, 5:51 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| May 30, 6:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.